Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Memphis, TN

December 31, 2010Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 31, 2010, 9:10 PM CST for Shelby County, Tipton County, Tennessee; Crittenden County, Mississippi County, Poinsett County, Arkansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 31, 2010, 9:10 PM CST (03:10 UTC)
Expired
Dec 31, 2010, 9:45 PM CST
In force
35 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Mississippi County, AR, Poinsett County, AR, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 9:25 PM CSTHAIL 0.88Crawfordsville, ARCRITTENDEN COUNTY SHERIFF REPORTED NICKEL SIZE HAIL NEAR THE TOWN OF CRAWFORDSVILLE.
Dec 31, 9:30 PM CSTHAIL 1Joiner, ARFIRE DEPARTMENT IN JOINER REPORTED QUARTER SIZE HAIL TO THE MISSISSIPPI COUNTY SHERIFF OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WUUS54 KMEG 010310
SVRMEG
ARC035-093-111-TNC157-167-010345-
/O.NEW.KMEG.SV.W.0001.110101T0310Z-110101T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CST FRI DEC 31 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 945 PM CST

* AT 911 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR JENNETTE...OR 8 MILES SOUTHEAST OF EARLE...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
  LEPANTO AND TYRONZA.

 THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE
  AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3565 9036 3550 8993 3509 9031 3512 9040
      3514 9040 3515 9046 3517 9050 3519 9051
TIME...MOT...LOC 0311Z 206DEG 55KT 3523 9035

$$
2 follow-up statements
955 
WWUS54 KMEG 010324
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CST FRI DEC 31 2010

TNC157-010333-
/O.CAN.KMEG.SV.W.0001.000000T0000Z-110101T0345Z/
SHELBY TN-
924 PM CST FRI DEC 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHELBY COUNTY IS
CANCELLED...

AT 923 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3565 9036 3550 8993 3541 9004 3542 9005
      3541 9006 3539 9006 3537 9011 3536 9010
      3524 9024 3526 9027 3527 9032 3531 9037
TIME...MOT...LOC 0323Z 206DEG 55KT 3536 9016

$$

ARC035-093-111-TNC167-010345-
/O.CON.KMEG.SV.W.0001.000000T0000Z-110101T0345Z/
MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-TIPTON TN-
924 PM CST FRI DEC 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR SOUTHWESTERN TIPTON...SOUTHEASTERN POINSETT...NORTHEASTERN
CRITTENDEN AND SOUTHWESTERN MISSISSIPPI COUNTIES...

AT 923 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JAMES MILL...OR NEAR MARION...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
LEPANTO...TURRELL...TYRONZA...WHITTON...DENWOOD...DIMPLE...FRENCHMANS
BAYOU...ST THOMAS...PECAN POINT...SHAWNEE...CHELFORD...MC CLENDONS
CORNER AND WARDELL.

 THIS WARNING ALSO INCLUDES AREAS NEAR BRANDYWINE LAKE...CORONEE LAKE
  AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3565 9036 3550 8993 3541 9004 3542 9005
      3541 9006 3539 9006 3537 9011 3536 9010
      3524 9024 3526 9027 3527 9032 3531 9037
TIME...MOT...LOC 0323Z 206DEG 55KT 3536 9016

$$
873 
WWUS54 KMEG 010337
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
937 PM CST FRI DEC 31 2010

ARC111-010345-
/O.CAN.KMEG.SV.W.0001.000000T0000Z-110101T0345Z/
POINSETT AR-
937 PM CST FRI DEC 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINSETT COUNTY
IS CANCELLED...

AT 935 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3560 9022 3550 8993 3541 9004 3542 9005
      3541 9006 3539 9006 3539 9008 3536 9011
      3540 9017 3545 9029
TIME...MOT...LOC 0335Z 206DEG 55KT 3549 8997

$$

ARC035-093-TNC167-010345-
/O.CON.KMEG.SV.W.0001.000000T0000Z-110101T0345Z/
MISSISSIPPI AR-CRITTENDEN AR-TIPTON TN-
937 PM CST FRI DEC 31 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CST
FOR SOUTHWESTERN TIPTON...NORTHEASTERN CRITTENDEN AND SOUTHWESTERN
MISSISSIPPI COUNTIES...

AT 935 PM CST...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR PECAN POINT...OR 7 MILES NORTHEAST OF MEEMAN SHELBY 
FOREST STATE PARK...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRDSONG...
DENWOOD...DIMPLE...FRENCHMANS BAYOU...ST THOMAS...PECAN POINT...
SHAWNEE...CHELFORD...MC CLENDONS CORNER...WARDELL...BARDSTOWN...
CREAMERY PACKAGE...NORDEN AND EVADALE.

 THIS WARNING ALSO INCLUDES AREAS NEAR CORONEE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3560 9022 3550 8993 3541 9004 3542 9005
      3541 9006 3539 9006 3539 9008 3536 9011
      3540 9017 3545 9029
TIME...MOT...LOC 0335Z 206DEG 55KT 3549 8997

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 5:21 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 31, 5:21 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
521 PM CST FRI DEC 31 2010

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 255 PM CST FRI DEC 31 2010/

DISCUSSION...

THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE THROUGH THE
MID SOUTH. SPECIAL 18Z UPPER AIR SOUNDINGS FROM JAN AND LIT AS
WELL AS MESOSCALE ANALYSIS DEPICT SBCAPE VALUES IN THE 750-1500
J/KG RANGE WITH AN ERODING MID LEVEL CAPPING INVERSION. MID LEVEL
FORCING IS THE QUESTION MARK FOR THE SOUTHEAST TWO THIRDS OF THE
REGION. A VORTICITY MAXIMA ACROSS FAR SE TX WAS RESPONSIBLE FOR
CONVECTION ACROSS SOUTHERN LA. SOME OF THIS ACTIVITY MAY SPREAD
INTO NORTHERN MS THIS EVENING. WILL HAVE TO WAIT AND SEE HOW THE
THE REST OF THE EVENT UNFOLDS.

NEW YEARS DAY THROUGH TUESDAY...EXCEPT FOR A RESIDUAL CHANCE OF
RAIN SHOWERS NEAR THE TN RIVER AND AL BORDER NEW YEARS DAY
MORNING...IT WILL BE DRY WITH SLOWLY WARMING TEMPERATURES DURING
THIS TIME FRAME. THE H5 FLOW BECOMES ZONAL BY MONDAY.

WEDNESDAY THROUGH FRIDAY...THE 12Z GFS AND ECMWF DIVERGE ON THEIR
SOLUTIONS IN THE DAY 5-7 TIME PERIOD. THE GFS PERSISTS WITH THE H5
ZONAL FLOW...WHILE THE ECMWF ROTATES A STRONG UPPER TROUGH THROUGH
THE REGION. WILL KEEP THE CURRENT FORECAST OF LOW POPS WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.

OKULSKI

&&

.AVIATION...
00Z TAF CYCLE

COLD FRONT NOW LOCATED BETWEEN KMEM AND JBR WILL SLOWLY PUSH EAST
ACROSS THROUGH THE FIRST HALF OF THE TAF PERIOD. THUNDERSTORMS
ACCOMPANYING THE FRONT WILL AFFECT KMEM FIRST WITH TEMPORARY IFR
CONDITIONS BETWEEN 00Z AND 02Z. STORMS WILL MARCH INTO KMKL
AND KTUP BETWEEN 02Z AND 05Z. KTUP WILL CONTINUE TO SEE
LIGHTER THUNDERSTORM ACTIVITY AFTER 05Z WITH MVFR
CONDITIONS...WHILE KMEM AND KMKL BECOME VFR AND OCCASIONAL SHOWERS.
KJBR WILL HAVE VFR CONDITIONS WITH TEMPO SHOWERS FROM 01Z-04Z.
CONDITIONS WON'T IMPROVE TO VFR AT KTUP UNTIL TOMORROW MORNING.
SOUTH WINDS AHEAD OF THE FRONT WILL REMAIN GUSTY THIS
EVENING...EVENTUALLY SWINGING TO THE NORTHWEST LATE TONIGHT BEHIND
THE BOUNDARY. SKIES WILL BECOME MORE SCATTERED WITH NORTHWEST
WINDS LATE IN THE PERIOD.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  45  51  28  45 /  60  10   0   0
MKL  44  51  24  44 /  80  10   0   0
JBR  38  46  24  41 /  30  10   0   0
TUP  47  54  29  50 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 31, 2:53 PM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
253 PM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING
ACROSS MOST OF THE MID SOUTH. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES CONTINUE TO BE THE HAZARDS. PLEASE REFER TO
CURRENT WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING.

OKULSKI

In the hours before

Special weather statement, Dec 31, 5:59 PM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST FRI DEC 31 2010

ARZ049-058-010045-
PHILLIPS AR-LEE AR-
559 PM CST FRI DEC 31 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CST FOR...

  CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES WEST OF WATKINS CORNER AT 558 PM CST...MOVING NORTHEAST AT 40
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS THUNDERSTORM. AN ISOLATED TORNADO MAY ALSO BE
POSSIBLE WITH THIS STORM.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA AND MARVELL...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3472 9102 3489 9082 3482 9052 3448 9080
      3432 9098 3434 9101 3435 9100 3447 9100
      3447 9104 3448 9105 3465 9106
TIME...MOT...LOC 2358Z 214DEG 35KT 3450 9099
Special weather statement, Dec 31, 6:01 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CST FRI DEC 31 2010

ARZ036-TNZ088-089-010030-
CRITTENDEN AR-FAYETTE TN-SHELBY TN-
601 PM CST FRI DEC 31 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CST FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES SOUTHWEST OF COLLIERVILLE TO 5 MILES WEST OF
SOUTHWEST MEMPHIS AT 601 PM CST...MOVING NORTHEAST AT 50 MPH.

PEOPLE IN CRITTENDEN...FAYETTE AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON AND
WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3538 9006 3539 8951 3501 8963 3502 9029
TIME...MOT...LOC 0001Z 213DEG 59KT 3510 8966 3511 9011
Local storm report, Dec 31, 6:16 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             5 N WALNUT RIDGE        36.15N 90.96W
12/31/2010  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE
            AND RANDOLPH COUNTY LINES.

0505 PM     FUNNEL CLOUD     MORO                    34.79N 90.99W
12/31/2010                   LEE                AR   STORM CHASER

            REPORTED BY A STORM SPOTTER...RELAYED THROUGH THE LEE
            COUNTY EMERGENCY MANAGER. FUNNEL CLOUD WAS NEAR MORO AND
            MOVED NORTHEAST TOWARD HOLUBS CROSSING.

&&

RRH
Special weather statement, Dec 31, 7:00 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CST FRI DEC 31 2010

ARZ027-035-010130-
CROSS AR-POINSETT AR-
700 PM CST FRI DEC 31 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CST FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES NORTHWEST OF WYNNE AT 700 PM CST...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
HARRISBURG AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3571 9079 3560 9036 3518 9081 3528 9101
TIME...MOT...LOC 0100Z 210DEG 53KT 3533 9086
Special weather statement, Dec 31, 7:21 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
721 PM CST FRI DEC 31 2010

ARZ018-026>028-MOZ113-010145-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO-
721 PM CST FRI DEC 31 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CST FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF GREENFIELD AT 721 PM
CST...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...CARAWAY...
HARRISBURG...JONESBORO...LAKE CITY...LEACHVILLE...MONETTE...PARAGOULD
AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3610 9056 3596 9013 3549 9059 3561 9083
TIME...MOT...LOC 0121Z 210DEG 55KT 3569 9064
Special weather statement, Dec 31, 7:24 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CST FRI DEC 31 2010

TNZ001>004-019>021-010200-
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN-
724 PM CST FRI DEC 31 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CST FOR...

  NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  WESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES WEST OF MISTON TO 5 MILES SOUTHWEST OF MCKENZIE
AT 724 PM CST...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...DYER...GIBSON...HENRY...LAKE...OBION AND WEAKLEY
COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...MCKENZIE...PARIS...
REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.

&&

LAT...LON 3600 8847 3605 8963 3651 8935 3650 8817
TIME...MOT...LOC 0124Z 212DEG 48KT 3623 8948 3617 8855

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 6:01 PM CSTSpecial Weather StatementMEGShelby29 min
Dec 31, 6:08 PM CSTFlash Flood WarningMEGShelby, Tipton2 hr
Dec 31, 9:30 PM CSTFlash Flood WarningMEGShelby3 hr
Dec 31, 9:33 PM CSTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henry and 4 more145 days
Dec 31, 9:42 PM CSTSpecial Weather StatementMEGDyer33 min
Dec 31, 9:55 PM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale145 days
Dec 31, 10:09 PM CSTSevere Thunderstorm WarningMEGCrockett, Haywood, Madison145 days
Dec 31, 10:32 PM CSTFlash Flood WatchMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy5 hr
Dec 31, 10:41 PM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Madison145 days
Dec 31, 10:59 PM CSTFlash Flood WarningMEGHardeman, Hardin, McNairy3 hr
Dec 31, 11:00 PM CSTSpecial Weather StatementMEGLake30 min
Dec 31, 11:51 PM CSTFlash Flood WarningMEGDecatur, Hardin, Henderson3 hr
Dec 31, 7:00 PM CSTSpecial Weather StatementMEGCross, Poinsett30 min
Dec 31, 7:21 PM CSTSpecial Weather StatementMEGCraighead, Poinsett24 min
Dec 31, 8:14 PM CSTSpecial Weather StatementMEGSt. Francis31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.